MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge field service technician (fst) was sent for investigation on 2025-12-08.The failure could be replicated.Pulling on the cable of the flow/bubble sensor caused the flow reading increase.After disassembling, cleaning, and reassembling the connector, the error was resolved.The flow bubble sensor will be replaced as a precaution.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.A follow-up medwatch will be submitted when additional information becomes available.Note: this event occurred on the german market.It is a significantly similar device to "base unit, cardiohelp¿ which is sold in the usa under premarket submission number k133598.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for cardiohelp with catalog number 701048012.
 
Event or Problem Description
It was reported that despite disconnecting the blood lines, the device should have displayed a flow rate of 2.0 l/min.The failure occurred during treatment.No harm to any person has been reported.As any flow issue is a high priority alarm, which leads to pump stop, if intervention is set by the user, a report is needed.Complaint id# (b)(4).
 
Additional Manufacturer Narrative
It was reported that the cardiohelp shows a too high flow value (2,0 liter per minute) while the tubing is clamped.No harm to any person has been reported.New information was received on 2026-01-08 that the failure occurred during treatment, while the patient was weaned off.The cardiohelp was not replaced during treatment, the blood flow was recalibrated which solved the failure.Following patient data was shared: male, 69 years old with 68kg.As any flow issue is a high priority alarm, which leads to pump stop, if intervention is set by the user, a report is required.A getinge field service technician (fst) was sent for investigation on 2025-12-08.The failure could be replicated.Pulling on the cable of the flow/bubble sensor caused the flow reading increase.After disassembling, cleaning, and reassembling the connector, the error was resolved.The flow bubble sensor will be replaced as a precaution.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The log files of the reported cardiohelp device were reviewed and a pump stop could be confirmed, but not on the reported date of event.The root cause of the reported failure is a contact problem on the connector on the flow/bubble sensor.Age related aspects can be considered as well (manufacture date of device: 2017-12-22).According to the instruction for use (ifu) chapter "connecting the combined flow/bubble sensor" the bubble monitoring function test and flow off-set calibration has to be performed before every use.Thus a defective flow/bubble sensor should be detected prior to use, during priming.In addition as the cardiohelp includes pressure sensors and a venous probe it is able to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.In the ifu chapter "using the emergency drive with the disposable hls retainer" is stated that the emergency drive can be used to manually control the blood flow in case of a failed cardiohelp.The device was manufactured on 2017-12-22.The review of the non-conformities has been performed on 2025-12-11 for the period of 2017-12-22 to 2025-12-05.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "despite disconnecting the blood lines, the device should have displayed a flow rate of 2.0 l/min." could be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id (b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23815832
Report Number8010762-2025-0000555
Device Sequence Number13284925
Product Code DTQ
UDI-Device Identifier04037691658384
UDI-Public(01)04037691658384
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701048012
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown